Alert archive / New Mexico / Red Flag Warnings in 2022
Red Flag Warning 21, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Apr 26, 2022, 3:18 PM MDT for 5 counties in New Mexico. It took effect at Apr 27, 2022, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2022, 3:18 PM MDT (21:18 UTC)
- In effect from
- Apr 27, 2022, 12:00 PM MDT
- Expired
- Apr 27, 2022, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Sierra County, NM
The radar
The El Paso radar (KEPZ), 165 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2046 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
755 WWUS84 KEPZ 262118 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso TX/Santa Teresa NM 318 PM MDT Tue Apr 26 2022 ...CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY FOR LOW HUMIDITY AND STRONG WINDS... .Dry air will push into the region from the west beginning Wednesday morning. By Wednesday afternoon RH's will drop to around 10% for much of souther west New Mexico. Winds will also be gusty in the Gila Region on Wednesday afternoon, so we will see elevated to critical fire weather conditions for severed hours on Wednesday. We will see winds speeds of 20 to 30 mph which will drop off around sunset on Wednesday. Strong winds and critically dry fuels will increase the risk for rapid fire spread. NMZ110-271400- /O.NEW.KEPZ.FW.W.0021.220427T1800Z-220428T0100Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- 318 PM MDT Tue Apr 26 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT WEDNESDAY FOR STRONG WINDS AND VERY LOW HUMIDITY FOR FIRE WEATHER ZONE 110... The National Weather Service in El Paso Tx/Santa Teresa has issued a Red Flag Warning, which is in effect from noon to 7 PM MDT Wednesday. * AFFECTED AREA...Fire weather zone 110. * WIND...Southwest winds winds of 20 to 30 mph * HUMIDITY...10 to 15% * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
601 WWUS84 KEPZ 270343 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso TX/Santa Teresa NM 943 PM MDT Tue Apr 26 2022 ...CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY FOR LOW HUMIDITY AND STRONG WINDS... .Dry air will push into the region from the west beginning Wednesday morning. By Wednesday afternoon RH's will drop to around 10% for much of souther west New Mexico. Winds will also be gusty in the Gila Region and the New Mexico Bootheel on Wednesday afternoon, so we will see elevated to critical fire weather conditions for severed hours. We will see winds speeds of 20 to 30 mph which will drop off around sunset on Wednesday. Strong winds and critically dry fuels will increase the risk for rapid fire spread. NMZ111-271200- /O.EXA.KEPZ.FW.W.0021.220427T1800Z-220428T0100Z/ NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- 943 PM MDT Tue Apr 26 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT WEDNESDAY FOR STRONG WINDS AND VERY LOW HUMIDITY FOR FIRE WEATHER ZONE 111... The National Weather Service in El Paso Tx/Santa Teresa has issued a Red Flag Warning, which is in effect from noon to 7 PM MDT Wednesday. * AFFECTED AREA...Fire weather zone 110. * WIND...Southwest winds winds of 20 to 30 mph. * HUMIDITY...5 to 10%. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NMZ110-271200- /O.CON.KEPZ.FW.W.0021.220427T1800Z-220428T0100Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- 943 PM MDT Tue Apr 26 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT WEDNESDAY FOR STRONG WINDS AND VERY LOW HUMIDITY FOR FIRE WEATHER ZONE 110... * AFFECTED AREA...Fire weather zone 110. * WIND...Southwest winds winds of 20 to 30 mph. * HUMIDITY...5 to 10%. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Hefner
565 WWUS84 KEPZ 271159 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso TX/Santa Teresa NM 559 AM MDT Wed Apr 27 2022 ...CRITICAL FIRE WEATHER CONDITIONS TODAY FOR LOW HUMIDITY AND STRONG WINDS... .Dry air will push into the region from the west beginning Wednesday morning. By Wednesday afternoon RH's will drop to around 10% for much of souther west New Mexico. Winds will also be gusty in the Gila Region and the New Mexico Bootheel on Wednesday afternoon, so we will see elevated to critical fire weather conditions for severed hours. We will see winds speeds of 20 to 30 mph which will drop off around sunset on Wednesday. Strong winds and critically dry fuels will increase the risk for rapid fire spread. NMZ110-111-280100- /O.CON.KEPZ.FW.W.0021.220427T1800Z-220428T0100Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- 559 AM MDT Wed Apr 27 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR STRONG WINDS AND VERY LOW HUMIDITY FOR FIRE WEATHER ZONES 110 AND 111... * AFFECTED AREA...Fire weather zone 110 and 111. * WIND...Southwest winds winds of 20 to 30 mph. * HUMIDITY...5 to 10%. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Lundeen
787 WWUS84 KEPZ 272026 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso TX/Santa Teresa NM 226 PM MDT Wed Apr 27 2022 ...CRITICAL FIRE WEATHER CONDITIONS TODAY FOR LOW HUMIDITY AND STRONG WINDS... .Dry air will be in place this afternoon through Thursday afternoon, so we will see elevated to critical fire weather conditions for several hours for the rest of this afternoon and on Thursday afternoon. We will see winds speeds between 15 and 25 mph which will decrease round sunset. Strong winds and critically dry fuels will increase the risk for rapid fire spread. NMZ112-113-TXZ056-281400- /O.NEW.KEPZ.FW.W.0022.220428T1800Z-220429T0000Z/ NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 226 PM MDT Wed Apr 27 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT THURSDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 056, 112, AND 113... The National Weather Service in El Paso Tx/Santa Teresa has issued a Red Flag Warning, which is in effect from noon to 6 PM MDT Thursday. * AFFECTED AREA...Fire weather zone 112.Fire weather zone 113.Fire weather zone 056. * WIND...Southwest winds between 15 and 25 mph. * HUMIDITY...6 to 12%. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NMZ110-111-280100- /O.CON.KEPZ.FW.W.0021.000000T0000Z-220428T0100Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- 226 PM MDT Wed Apr 27 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR Strong WINDS AND VERY LOW HUMIDITY FOR FIRE WEATHER ZONES 110 AND 111... * AFFECTED AREA...Fire weather zone 110 and 111. * WIND...Southwest winds between 15 and 25 mph. * HUMIDITY...5 to 10%. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 26, 11:32 AM MDT, 3 hours 46 minutes earlier.
Area forecast discussion, Apr 26, 11:32 AM MDT, 3 hours 46 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 1132 AM MDT Tue Apr 26 2022 ...Updated for 18Z TAF Discussion... .AVIATION...18Z TAF CYCLE Our southeast winds will continue today and like yesterday, we will see some low end gusty winds. These southeast winds have brought a little moisture into the region. Which might be enough moisture to help kick off one or two thunderstorms near the International Border. If a thunderstorm does develop, the most likely threat would be some gusty outflow winds. The southeast winds today will continue tonight, but the gusty character should drop off. By late tomorrow morning, drier, westerly winds will push into the region, so we will see our winds shift from the southeast to the southwest. Clouds should not be much of a problem. Most of us will have unlimited ceilings this afternoon and tonight, but we might see some high ceilings of BKN250 along the International Border this evening. && .PREV DISCUSSION...342 AM MDT Tue Apr 26 2022... .SYNOPSIS... Today will be our last day this forecast period below seasonal average temperatures. There will be low-end storm chances on this evening and Wednesday, however most locations remain dry. An isolated shower or storm will be possible near the International Border this evening. Another isolated chance for storms is possible Wednesday afternoon for eastern Hudspeth and Otero counties. For Thursday through Sunday, expect breezy afternoon conditions and very little change in high temperatures each day. && .DISCUSSION... .SHORT TERM...Tuesday and Tuesday night... Shortwave ridging and southeasterly winds will bring a slight increase in high temperatures Tuesday with much of the area seeing 70-80 degree temperatures. Surface winds will also stream in moist air into the region, with dewpoints settling into the 40 degree range. Some weak instability will be seen in the afternoon hours, generally along the International Border. CAMs are suggesting thunderstorms to initiate over the Sierra Madres in the early afternoon hours Tuesday. Outflows may trigger a few thunderstorms in far SW NM, however 35-40 degree dewpoint depressions are going to hinder any meaningful precipitation out of these storms. Likewise, dry t-storms may be a potential threat for fire starts. Breezy winds will be seen in the afternoon hours Tuesday with speeds generally 15-25 mph. Even though the there's a modestly tight surface pressure gradient over the area, upper-level support is lacking. Throughout the evening hours, some breezes may remain but overall winds calm by early Wednesday morning. && .LONG TERM...Wednesday through Monday... On Wednesday, weak troughing enters western CONUS, shifting our surface flow to the SW; a warm and dry regime for the Borderland. Strong H85 WAA will increase temps to 26-27C, translating to lower 90s/upper 80s F in the lowlands. This is a 5-8 degree increase over Tuesday, pushing our temperatures above seasonal average. Dry air quickly moves in from the SW in the morning, pushing our moisture to the east through the day. Wind in the afternoon will be breezy behind the dryline. There will be a low-end chance for storms for eastern Otero and Hudspeth counties, and chances really depend on how for east the moisture retreats by peak heating. Instability ahead of the dryline is 200-800 j/kg of CAPE with pockets of ~20 knots shear. Inverted V model soundings indicate high based storms and dry air to the surface (35-40 F dewpoint depressions), indicating the potential for gusty winds around any storm that forms. We're now in the time-range covered by CAMs, which show storms forming over Sacramento Mountains and quickly pushing northeast. Possibly something forming in SE Hudspeth before quickly moving east. This will also be our last shot at precip this forecast period as the dry air hangs around. On Thursday, an UL shortwave moves into the PacNW and will continue east. Lee troughing will develop ahead of this system and strengthen through the day. This will increase the surface pressure gradient across the forecast area, keeping our winds breezy Thursday afternoon. The UL trough axis will move across NM on Friday morning, pushing a 'cool' front through, however this will only drop high temperatures a handful of degrees on Friday. The bigger impact will be the surface pressure gradient remaining on Friday, bringing breezy to windy conditions to the Borderland, albeit below advisory criteria. For the weekend, expect very little fluxuations in temperatures as we remain in mostly zonal to slightly SW upper level flow thanks to a series of shortwaves moving across the northern U.S. Afternoon winds will remain breezy. && .FIRE WEATHER... Decent moisture will be present on Tuesday with minRHs sitting in the 25-30 percent range with breezy, southeast winds occurring in the afternoon hours. Moist air should hinder fire weather concerns on Tuesday, however a chance for some light t-storms may occur near the International Border which may initially be dry in nature causing some concern for the potential of a fire start with these storms. Typical Spring-time weather makes a comeback with breezy southwest winds and minRHs in the teens starting Wednesday lasting through Friday. Red Flag conditions may be seen on these days. Our next precipitation chance will be in the far eastern portion of the area Wednesday afternoon, but after that is another dry stretch of weather with warm temperatures. Ventilation rates will be good to very good Tuesday becoming very good to excellent Wednesday through Saturday. && && && .PRELIMINARY POINT TEMPS/POPS... El Paso 81 59 90 60 / 0 10 0 0 Sierra Blanca 74 53 84 54 / 0 0 10 20 Las Cruces 82 55 89 54 / 0 10 0 0 Alamogordo 80 53 86 52 / 0 0 10 0 Cloudcroft 59 40 62 42 / 0 0 20 0 Truth or Consequences 78 55 87 52 / 0 0 0 0 Silver City 72 52 79 50 / 0 10 0 0 Deming 81 52 89 47 / 0 10 0 0 Lordsburg 82 52 88 47 / 0 10 0 0 West El Paso Metro 81 59 89 59 / 0 10 0 0 Dell City 75 50 87 49 / 0 0 10 10 Fort Hancock 81 56 92 52 / 0 10 10 20 Loma Linda 73 53 82 55 / 0 10 10 0 Fabens 82 57 91 55 / 0 10 10 0 Santa Teresa 80 55 88 53 / 0 10 0 0 White Sands HQ 79 58 87 59 / 0 0 0 0 Jornada Range 77 54 86 51 / 0 0 0 0 Hatch 80 54 87 50 / 0 0 0 0 Columbus 82 54 89 52 / 0 10 0 0 Orogrande 78 56 86 55 / 0 0 0 0 Mayhill 67 42 76 46 / 0 0 20 0 Mescalero 69 43 74 44 / 0 0 20 0 Timberon 64 42 71 44 / 0 0 10 0 Winston 76 41 84 37 / 0 0 0 0 Hillsboro 75 52 84 50 / 0 0 0 0 Spaceport 77 52 86 49 / 0 0 0 0 Lake Roberts 75 46 80 42 / 0 0 0 0 Hurley 76 47 84 44 / 0 10 0 0 Cliff 84 44 89 37 / 0 0 0 0 Mule Creek 77 50 81 46 / 0 0 0 0 Faywood 75 49 82 48 / 0 10 0 0 Animas 84 48 88 46 / 10 10 0 0 Hachita 81 47 87 47 / 10 10 0 0 Antelope Wells 82 50 86 48 / 20 10 0 0 Cloverdale 80 52 81 49 / 10 10 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 99/99/15
Hazardous weather outlook, Apr 26, 4:56 AM MDT, 10 hours 22 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 456 AM MDT Tue Apr 26 2022 NMZ401>417-TXZ418>424-271100- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 456 AM MDT Tue Apr 26 2022 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Red Flag Warnings in New Mexico, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.